Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 43, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 22, 2016, 8:25 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2016, 8:25 AM CDT (13:25 UTC)
- Expired
- May 22, 2016, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 90 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:13 AM CDT | FLASH FLOOD | Fannett, TX | PUBLIC POSTED PHOTO OF FLOODED ROADS IN FANNETT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.7
The text
As transmitted.
926
WGUS54 KLCH 221325
FFWLCH
TXC199-245-221730-
/O.NEW.KLCH.FF.W.0043.160522T1325Z-160522T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
825 AM CDT SUN MAY 22 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
SOUTHWESTERN HARDIN COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1230 PM CDT
* AT 824 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 6 INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SOUR
LAKE...NOME...HAMSHIRE...SARATOGA...BEVIL OAKS...CHINA...
BATSON...LA BELLE...FANNETT...AND WINNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3027 9437 2971 9388 2966 9409 2956 9435
2989 9436 2989 9444 3011 9445 3011 9460
3037 9469
$$
TINGLER1 follow-up statement
701
WGUS74 KLCH 221507
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 AM CDT SUN MAY 22 2016
TXC199-245-221730-
/O.CON.KLCH.FF.W.0043.000000T0000Z-160522T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-HARDIN TX-
1007 AM CDT SUN MAY 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHERN JEFFERSON AND SOUTHWESTERN HARDIN COUNTIES...
AT 1004 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
RAIN ACROSS THE WARNED AREA. 2 TO 7 INCHES OF RAIN FELL THIS
MORNING, HOWEVER ADDITIONAL AMOUNTS WILL BE LIGHT. WATER LEVELS ARE
EXPECTED TO SLOWLY RECEDE THROUGH THE NEXT COUPLE OF HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NOME...HAMSHIRE...CHINA...BATSON...LA BELLE...FANNETT...STOWELL AND WINNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3029 9458 2973 9397 2967 9412 2975 9436
2989 9436 2989 9441 2996 9444 3011 9445
3011 9460 3027 9465
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:39 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 22, 6:39 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 639 AM CDT SUN MAY 22 2016 .DISCUSSION... 22/12Z TAF Issuance. && .AVIATION... Sctd SHRA/TSRA have been developing acrs coastal se TX and sw LA the past few hours. This activity was occurring along a residual boundary that extends se over the coastal waters. Otherwise, conditions are currently VFR with abundant mid and high clouds at all but BPT where a cluster of storms has developed during the past hour. Radar trends indicate this cluster should persist for at least another hour or so, capable of producing frqnt CG ltg, RA+ and possibly some small hail along with MVFR/IFR cigs/vsbys. VFR conditions expected to prevail today with convection mainly acrs srn portions of the area. Carried TEMPO groups at BPT fm 12-15Z and LCH fm 14-18Z where potential will be greatest with VCTS at LFT/ARA. Winds will be easterly less than 10 kt today, then vrbl this evening. 24 && .PREV DISCUSSION... /issued 418 AM CDT SUN MAY 22 2016/ DISCUSSION... Remnants of an old surface frontal boundary remain near the coast this early morning. This boundary is best seen in moisture discontinuity, with dew points in central Louisiana in the lower 60s and GPS-MET showing precipitable water values near 1.2 inches, while near the coast dew points are in the low to mid 70s and GPS-MET precipitable water around 1.8 inches. Water vapor imagery shows an upper level trough from the Great Lakes down into the southeast US, with an upper level ridge from northern old Mexico through the mid part of the country. Convergence zone with old surface boundary is allowing strong storms to continue this early morning along and just off the southwest and south central Louisiana coast...in area of deeper moisture. The moisture discontinuity will continue across the forecast area today...with deeper moisture roughly south of a Leesville to Opelousas line...with precipitable water values between 1.75 and 1.9 inches and mean relative humidity values over 70 percent in this area...compared to mean relative humidity values near 50 percent and precipitable water closer to 1.25 inches north of this area. Convection near the coast will gradually wind down by sunrise. However, activity will back build into the deeper moisture areas with daytime heating...and also a disturbance dropping down into the region between the upper level trough and ridge. Weak bulk shear values noted across the forecast area, will help keep storm motion on the relatively slow side, combined with high moisture content, could mean some isolated heavy rainfall amounts where the stronger convection forms. 85h-50h lapse rates are progged to be modest today. However, instability will be high in spots, especially away from morning convection areas, with CAPE values projected late this morning into afternoon over southeast Texas and southwest Louisiana to be over 3000 j/kg. Therefore, a couple of strong storms with hail or wind gusts can not be ruled out. Any activity that does develop will gradually diminish in the evening hours with the loss of daytime heating. For the up coming week, southerly flow will continue or develop in areas north of the old frontal boundary, as surface high pressure becomes established over the east coast and a series of low pressure systems form over the plains. This will keep a warm, moist, and unstable atmosphere in place. Rain chances each day will depend on upper level conditions. The upper level ridge to the west will move eastward and be over the forecast area in the Tuesday/Wednesday period. Therefore, only isolated storms expected on these days. Otherwise, scattered showers and thunderstorms can be expected for the other days this week, with a majority of the activity taking place during the late morning into afternoon, as daytime heating will be the main focus for storms. Rua MARINE... An old frontal boundary surface feature is just north of the coast this early morning. This boundary will stay around that area as it washes out. Therefore, mainly light onshore winds are expected today. However, a few showers and thunderstorms will be around, and winds and seas will be higher and more erratic near the storms. The onshore winds will prevail through the up coming week as surface high pressure becomes established along the east coast and ridges into the forecast area. The onshore flow will increase from mid to late week as a series of surface low pressure systems develop over the plains. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 87 66 86 69 / 10 10 30 20 LCH 83 69 84 72 / 40 20 30 10 LFT 84 69 86 71 / 30 10 20 10 BPT 84 71 85 74 / 50 20 30 10 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && AVIATION...24
Hazardous weather outlook, May 22, 4:52 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT SUN MAY 22 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 231100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...ESPECIALLY ACROSS LOWER PORTIONS OF SOUTH CENTRAL...SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS. SOME OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-231100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 452 AM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL OCCUR. SOME OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO WATER LIGHTNING...AS WELL AS LOCALLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH OCCASIONAL CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, May 22, 6:20 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 AM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM MARINE TSTM WIND 40 SSW BURNS POINT 29.08N 91.87W
05/22/2016 M47 MPH GMZ455 LA PUBLIC
REPORT FROM PLATFORM IN SOUTH MARSH ISLAND BLOCK 281.
&&
MOGGEDLocal storm report, May 22, 6:26 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 AM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM MARINE TSTM WIND 53 SSW BURNS POINT 28.83N 91.73W
05/22/2016 M58 MPH GMZ475 XX PUBLIC
REPORT FROM PALTFORM IN EUGENE ISLAND BLOCK 158.
&&
MOGGEDSpecial weather statement, May 22, 6:44 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CDT SUN MAY 22 2016
TXZ215-216-221230-
JEFFERSON TX-ORANGE TX-
644 AM CDT SUN MAY 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND NORTHEASTERN
JEFFERSON COUNTIES UNTIL 730 AM CDT...
AT 644 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BEAUMONT...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...VIDOR...BRIDGE CITY...ROSE CITY...PINE FOREST AND
ORANGEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3017 9413 3016 9411 3017 9411 3024 9390
3003 9377 2999 9416 3013 9424
TIME...MOT...LOC 1144Z 249DEG 14KT 3007 9412
24Special weather statement, May 22, 6:46 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
646 AM CDT SUN MAY 22 2016
TXZ215-221230-
JEFFERSON TX-
646 AM CDT SUN MAY 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
730 AM CDT...
AT 646 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA BELLE...OR 11 MILES EAST OF HAMSHIRE...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...PORT ACRES...SOUTHEAST
TEXAS REGIONAL AIRPORT AND LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 9425 3000 9394 2998 9386 2993 9386
2986 9393 2984 9392 2985 9394 2984 9395
2982 9394 2983 9392 2982 9393 2981 9393
2981 9395 2980 9395 2980 9393 2978 9394
2978 9392 2977 9390 2967 9417
TIME...MOT...LOC 1146Z 271DEG 14KT 2982 9413
24Local storm report, May 22, 7:01 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM MARINE TSTM WIND 73 S BURNS POINT 28.51N 91.56W
05/22/2016 M69 MPH GMZ475 XX PUBLIC
REPORT FROM PLATFORM IN EUGENE ISLAND BLOCK 252.
&&
MOGGEDSpecial weather statement, May 22, 7:35 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 AM CDT SUN MAY 22 2016
TXZ215-221315-
JEFFERSON TX-
735 AM CDT SUN MAY 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 815 AM CDT...
AT 735 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF SABINE PASS...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...SABINE PASS AND SEA RIM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2971 9426 2989 9406 2986 9392 2984 9392
2985 9393 2985 9394 2983 9395 2983 9393
2982 9392 2981 9395 2980 9395 2981 9393
2978 9393 2976 9390 2971 9387 2967 9389
2968 9400 2964 9415
TIME...MOT...LOC 1235Z 308DEG 16KT 2974 9406
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:16 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 44 min |
| May 21, 8:01 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 59 min |
| May 21, 8:09 PM CDT | Special Weather Statement | LCH | Hardin | 36 min |
| May 21, 8:38 PM CDT | Special Weather Statement | LCH | Tyler | 37 min |
| May 22, 5:44 AM CDT | Special Weather Statement | LCH | Jefferson | 46 min |
| May 22, 6:14 AM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| May 22, 6:14 AM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| May 22, 6:44 AM CDT | Special Weather Statement | LCH | Orange | 46 min |
| May 22, 6:46 AM CDT | Special Weather Statement | LCH | Jefferson | 44 min |
| May 22, 7:35 AM CDT | Special Weather Statement | LCH | Jefferson | 40 min |
| May 22, 7:48 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 3 hr |
| May 22, 9:10 AM CDT | Special Weather Statement | LCH | Jefferson | 50 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.